I just started Effexor yesterday. I couldn't sleep last night. I had racing thoughts, shortness of breath, and heart flutter. Will this go away ?
Hi, Natty! Some people do have side effects when they start Effexor (or almost any other antidepressant). The good news is that they are generally mild and transient, meaning they resolve on their own after a few days to a couple weeks. They get better day by day as you begin to feel the good effects of the medication.
If they are really severe, or if they last longer than a week or two, let your doctor know.
The symptoms you describe may also be fear and anxiety at starting a new drug.
Best wishes, Wildcat
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Dec 2009 • 8 answers
Posted 31 Dec 2014 • 2 answers
Posted 4 Sep 2015 • 1 answer
Posted 10 Sep 2015 • 2 answers
Posted 9 Jun 2017 • 0 answers